MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE, SAPHYRE II, 90DEG, 3MM, SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE, SAPHYRE II, 90DEG, 3MM, SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210111
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the electrode head fell off into the knee joint cavity.There was a backup device available to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
An evaluation was performed by smith & nephew and could confirm the customer complaint for the electrode head fell off.A visual inspection was performed and showed the probe is in very poor condition.The top electrode is detached from the probe.Under microscopic inspection the electrode shows to be bent on one side where it broke free indicating a force was applied to the tip.The insulation at the tip of the probe is damaged by contact.The return plate shows heavy scratches in the metal indicating a hard force was applied.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.

Brand Name
PROBE, SAPHYRE II, 90DEG, 3MM, SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7723302
Report Number3003604053-2018-00117
Device Sequence Number19149845
Product Code GEI
UDI-Device Identifier03596010481498
UDI-Public(01)03596010481498(17)200524(10)1191428
Combination Product (Y/N)N
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2020
Device Model Number7210111
Device Catalogue Number7210111
Device Lot Number1191428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1